1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2021 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Decided to ditch the metformin

Discussion in 'Diabetes Discussions' started by Major Buckmaster, Dec 11, 2018.

  1. Major Buckmaster

    Major Buckmaster Type 2 · Well-Known Member

    Messages:
    291
    Likes Received:
    137
    Trophy Points:
    83
    Same dose. I was okay last night and okay today so far. So it did an experiment and it might be because I am used to taking quite large pills for other things and I swallow 3 large pills, another pill for something else and another one for something else all together with a gulp of water. So like wise I swallow both metformin pills together very quickly.

    So last night and this morning I took them separately and gave it a minute before taking the second one and it seems to have been okay so far. :)
     
    • Winner Winner x 2
  2. JohnEGreen

    JohnEGreen Other · Master

    Messages:
    11,313
    Likes Received:
    22,363
    Trophy Points:
    298
    Metformin and Imodium
    Go together
    Like love and marriage

    to parody an old song.

    Loosely
     
  3. Jim Lahey

    Jim Lahey I reversed my Type 2 · Well-Known Member

    Messages:
    4,615
    Likes Received:
    3,458
    Trophy Points:
    198
    Sorry if I missed it but I asume you found your glucose levels going out of range?
     
    • Friendly Friendly x 1
  4. Major Buckmaster

    Major Buckmaster Type 2 · Well-Known Member

    Messages:
    291
    Likes Received:
    137
    Trophy Points:
    83
    No idea. I ran out of strips a while back. I'm still not in the habit of organising myself. A life habit I'm afraid. :banghead: I have some now.
     
  5. Jim Lahey

    Jim Lahey I reversed my Type 2 · Well-Known Member

    Messages:
    4,615
    Likes Received:
    3,458
    Trophy Points:
    198
    Well anyway, best of luck. Once you’re settled again perhaps try reducing the dose slowly. Worked for me and gave me ample time to look for trends or make any adjustments to my diet and exercise strategy. Weight training got me off my last 500mg.

    Keep us updated with how you go. I didn’t really think I had any Metformin side effects, but feel amazing now. Getting off that last tablet was the final piece of the puzzle.
     
    • Like Like x 4
  6. Major Buckmaster

    Major Buckmaster Type 2 · Well-Known Member

    Messages:
    291
    Likes Received:
    137
    Trophy Points:
    83
    Thanks will do!
     
  7. india1215

    india1215 · Newbie

    Messages:
    1
    Likes Received:
    0
    Trophy Points:
    21
    Hi, I am a T1 who takes 1000mg of Metformin a day. Before I only took 500mg/ day. I am wondering what side effects you are experiencing from Metformin? Does anyone feel "full" all the time because of it?

    Best regards, India
     
  8. Tipetoo

    Tipetoo Type 2 · Expert

    Messages:
    9,005
    Likes Received:
    14,072
    Trophy Points:
    198
    I take 2 x 500 mg of Metformin XR a day, I have never felt full or had any ill effects such as the scours.
     
  9. Major Buckmaster

    Major Buckmaster Type 2 · Well-Known Member

    Messages:
    291
    Likes Received:
    137
    Trophy Points:
    83
    I officially give up with them. I've been patient and tried to deal with it but enough is enough. Will speak to the doc asap about changing meds.

    They suppress your appetite I think so maybe that's why you feel full?

    I just don't feel well on them.

    On a plus note I reached hba1c of 50 from 121 in 3 months and now and on target to be in the low 30s by next test (Feb.) yay!
     
    • Like Like x 3
    • Winner Winner x 3
  10. Patrick66

    Patrick66 Type 2 · Well-Known Member

    Messages:
    970
    Likes Received:
    884
    Trophy Points:
    153
    I sympathise as the original Metformin gave me very troublesome side effects which would crop up at work, which is not ideal.

    I’m now on the slow release version and the side effects crop up once in a blue moon. Much easier on the stomach.
     
    • Like Like x 1
  11. Pinkorchid

    Pinkorchid Type 2 · Well-Known Member

    Messages:
    2,918
    Likes Received:
    1,956
    Trophy Points:
    198
    The only side effect that I had from the standard metformin was really bad indigestion and bloating. I went onto the SR ones indigestion and bloating stopped but the more I increased the dose as per doctors instructions the less of an appetite I had until I was hardly eating anything and loosing weight I did not need to. Doc told me to reduce them until I was eating normally again had to get down to one 500mg a day before that happened. I don't take any now my BG is good so the nurse said to stop them
     
    • Like Like x 1
  12. Major Buckmaster

    Major Buckmaster Type 2 · Well-Known Member

    Messages:
    291
    Likes Received:
    137
    Trophy Points:
    83
    Its awful isn't it. I am glad you're on the slow release ones. I'm going to request the same when I actually get around to it.
     
    • Like Like x 2
  13. Major Buckmaster

    Major Buckmaster Type 2 · Well-Known Member

    Messages:
    291
    Likes Received:
    137
    Trophy Points:
    83
    Oh they're are such a nightmare drug for many! My appetite is virtually nil. I just can't be bothered to eat much.
     
  14. ickihun

    ickihun Type 2 · Master

    Messages:
    13,458
    Likes Received:
    18,385
    Trophy Points:
    298
    Are you on a statin too? They made me foggy.
     
  15. Patrick66

    Patrick66 Type 2 · Well-Known Member

    Messages:
    970
    Likes Received:
    884
    Trophy Points:
    153
    I’m on the max dose (depending upon who you talk to) and my appetite is now very variable. I’m either famished or can’t be bothered. I’ve missed several meals lately or just had an evening one because it feels like my stomach has shrunk and I also note I feel full sooner.
     
  16. Major Buckmaster

    Major Buckmaster Type 2 · Well-Known Member

    Messages:
    291
    Likes Received:
    137
    Trophy Points:
    83
    No im not. I'm okay regarding that issue now. I think that was more to do sleep/areas etc.
     
  17. bulkbiker

    bulkbiker Type 2 · Oracle

    Messages:
    17,947
    Likes Received:
    12,037
    Trophy Points:
    298
    That will hopefully because of reducing the carbohydrate content of what you are eating. The spikes and rapid drops in blood sugar caused by carb heavy meals should be reducing and the satiety from the higher fat content will keep you fuller for longer. This is how I can be full on one meal a day with only coffees and teas during the day.
     
    • Like Like x 2
  18. Alvan_Chevure_

    Alvan_Chevure_ Type 2 · Member

    Messages:
    9
    Likes Received:
    4
    Trophy Points:
    23
    Causes of erectile dysfunction in diabetic men
     
  19. Patrick66

    Patrick66 Type 2 · Well-Known Member

    Messages:
    970
    Likes Received:
    884
    Trophy Points:
    153
    What is ? Metformin ?

    Most of the seven medications I take have that as a side effect. And yeah it’s true. Can’t say that makes me very happy, nor my better half. It certainly reduces your sex drive.
     
  20. Shas3

    Shas3 Type 2 · Well-Known Member

    Messages:
    653
    Likes Received:
    2,250
    Trophy Points:
    178
    I am feeling similar effects and i am only on Metformin. I think i am reducing my dosage and see how it works. Exercise DEFINITELY!!!!
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook